I've been on pain med for 11 years... I have not felt well in years, but this last year I've felt sicker and sicker, so bad I can hardly hold my head up. It was just found I've been active with Ebstien Barr Virus, hormones were as low as they can get, and body full of inflamation. I was given meds for this, but I feel just as bad, and now dr. is saying it is probably pain med, that my body is withdrawing from it even though I'm taking the same dose. can this cause horrible weakness, EXTREME fatigue, stifff neck, inability to function basically. I don't know how to try and wean off and work, especially still with pain issues , in fact, i feel so bad I'm at the point of not being able to work, and though I think the pain med is part of the problem, I tuly feel the Dr. is missing something. Could that Virus been active for years and been messing up my entire body? THey cannot find infection, but i get chills every time I move and that has been getting worse. thank you everyone. very much. I am at work, but it is torture.
I don't know? I can't understand why your doctor would say your going through withdrawl if your still taking the same amount of pain meds. I know that meds like hydrocodone and oxycodone can lead to low thyroid levels(hormones). It did in my case. Now I take meds for the low thyroid along with my oxycodone I take everyday.
I think you are right to be concerned and if I were you I'd seek a second opinion. Maybe someone that specializes in Ebstein Barr and other autoimmune disorders. As a patient we have to be our own advocates and be proactive in seeking help. You know your body best and if you feel something is not right then you need to find someone who can help you. It's very common to seek a second opinion, so I would not worry about offending your current doctor.
I wish I had a better answer for you. I know this wasn't much help.
Oh, poor Buzzle! What a predicament you are in! I really feel bad for you!! I agree 'me' that you absolutely need another opinion, ABSOLUTELY, and a new doctor on top of that. NO, pain medications do NOT make you sick the way you are describing, unless the dose was made smaller without your knowledge. If you are taking the same dose that you have always taken, then you are not sick from your narcotics. If this has occurred in the last month, one thing to check for is to see if you are taking the same medication. ie..did your drugstore change generic companies, or did they give you the wrong dosage of meds. Generics are allowed to have 10% more or less than the original medication, so if they switched generics, and the generic you were taking last time had 10% more meds, and this new generic (if it is indeed a new generic) gives you 10% less medication, then yes you are withdrawing 20% of your meds...
BUT after a while, you should be feeling better not worse as far as pain is concerned. Another suggestion is perhaps you are suffering from Lyme Disease? Often people don't realize that they have been bitten by a tick, and don't notice the bullseye rash (which could be in your scalp, on your back, or you didn't even get one), and the regular blood test that they give will only pick up lyme disease when the parasites are actually giving off some antibody or something like that which is only once a month. So if you get your blood test in between those critical times, like the other 28 days or so, they will miss it. There is a very special blood test which must be shipped I believe to California that can pick up the disease at anytime during the month.
If you are worried about your liver at all, take milk thistle twice a day. It is a good natural detox for your liver. I take it all the time as I have to take so many prescription medications.
Either way PLEASE get another opinion before you are so incapacitated, that you cannot work anymore. You deserve a better doctor than one that is fishing for answers. Ellen
Almost everyone at a certain age will test positive for EBV. It depends on whether they are detecting just an IgG which means you were exposed to the virus in the past or a titer greater than 1:10 up to the 1:320 means you have had it in the past. If the titer is 1:320 or greater shows you have active mononucleosis. Your symptoms are actually pretty consistent with mono. Extreme fatigue, stiff neck, chills, usually a sore throat and pain in the upper right abdomen. This infection can take a long time to clear the body. I'm a little confused that you say they show active EBV then later you say they cant find infection? Once you have had EBV or have been exposed to EBV you will test positive. The numbers show if there is just exposure or if there is something active going on. You might want to talk with a Dr who specializes in infectious diseases if your test shows active infection from EBV. Find out what your titer numbers are. It is not normal to feel so bad.
Something is going on somewhere. You may just have to keep seeking opinions util someone is able to reach a conclusion. Drs make a guess at what they think the symptoms and test show and that guess is based on what knowledge they have so it is good to get different opinions sometimes.
Hi buzzless, still no buzz in that bee I see. Please go to the link I am giving you & read about mono caused by EpstienBarr. It references how long the symptoms can last etc... Hope this helps you understand better. My son had mono so bad at 17 we thought he was going to die. Please take care of yourself.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Jun 2012 • 3 answers
Posted 23 Apr 2013 • 1 answer
Posted 2 Jul 2014 • 6 answers
Posted 6 Aug 2014 • 1 answer
Posted 22 Feb 2015 • 4 answers